Minnesota, 2005

Flood in Minnesota, June 29 to 30, 2005

June 29 to 30, 2005 · NWS FGF · 1 event in 1 county or zone

Many fields and roads were flooded across southern Wilkin county. Heavy amounts of rain fell many times throughout the month of June.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

Many fields and roads were flooded across southern Wilkin county. Heavy amounts of rain fell many times throughout the month of June. The official National Weather Service cooperative observer at Campbell reported 12.07 inches of rain for the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 29, 7:20 PM CST, 49 minutes earlier.

Area forecast discussion, Jun 29, 7:20 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
820 PM CDT WED JUN 29 2005

CONCERNS TONIGHT IS RAIN COVERAGE AND AMOUNTS.  RIGHT NOW TOUGH TO
GET AN IDEA ON HOW MUCH DEF ZONE RAIN WILL AFFECT THE DVL BASIN
OVERNIGHT INTO THURSDAY MORNING.  WATER VAPOR SHOWS 500 MB LOW
GETTING BETTER ORGANIZED AND STARTING TO CLOSE OFF AND CAPTURE THE
SFC LOW THAT WAS OVER FAR NE SD.  BEST IDEA OF SFC LOW LOCATION FROM
ASOS/NDAWN/DOT OBS IS BTWN GRAND FORKS AND MAYVILLE.  FRONT/TROUGH
DROPPING SOUTH TO JUST WEST OF FARGO/WAHPETON.  LOW LEVEL DRY SLOT
WORKING NORTH SOUTHEAST OF THE SFC LOW IN WARM SECTOR WITH CLR
ASOS/AWOS CONDITIONS FAR-BJI-FFM AREAS.  AREA RADARS SHOW ONE BATCH
OF SHOWERS BISMARCK-MOBRIDGE ASSOC WITH VORT ON SOUTH SIDE OF UPPER
LOW IN CNTRL ND AND A SMALL CLUSTER OF TSRA MOVING ENE BTWN
FARGO-LISBON IN SE ND.  LARGE AREA OF RAIN/THUNDER WHICH MOVED THRU
THIS EVENING NOW OVER FAR NRN AREAS AND MANITOBA...WITH TRUE DEF
ZONE RAINS ATTM FROM NORTH OF MINOT TO NEAR BRANDON.

HPC QPF BACKING OFF ON ADDITIONAL QPF AMTS TONIGHT INTO THU MORNING
AND THIS SEEMS REASONABLE.  LOOKING FOR AVERAGE ONE QUARTER OR LESS
ADDITIONAL AMTS MAINLY SOUTH OF A VALLEY CITY-GFK-BJI LINE WITH
STILL UP TO THREE QUARTER INCH ADDITIONAL PSBL AREAS NORTH OF A ROX-DVL
LINE AS DEF ZONE GETS GOING LATER TONIGHT.  HOWEVER...LATEST TRENDS
SUGGEST THIS HEAVIER ZONE MIGHT BE FARTHER NORTHWEST.  ENVIRONMENT
CANADA HAS HEAVY RAINFALL WARNING FOR SRN MANITOBA WITH THEIR
FORECAST FOR HEAVIEST QPF RUNNING FROM TURTLE MOUNTAINS TO PORTAGE
MB.

MOST OF THE PCPN IN THE AREA WAS ACTUALLY EARLIER THIS MORNING IN SE
ND WHERE SOME SPOTS IN SARGENT AND RICHLAND HAD 3 TO 5 INCHES OF
RAIN.

WILL TERM FLASH FLOOD WATCH AS A FLOOD WATCH FOR ZONE PUPRPOSES.
WILL EVALUATE CURRENT FLASH FLOOD WARNINGS...BUT FOR THE MOST PART
THE FLASH PART IS DONE WITH.  RICHLAND COUNTY HAD 1 BRIDGE CLOSED
NEAR WYNDMERE ND EARLIER AND THIS COUNTY HARDEST HIT SO FAR THIS
SUMMER SO LIKELY WILL GO WITH SOME TYPE OF AREAL FLOOD WARNING FOR
OVERLAND FLOODING.  SAME FOR SARGENT AND POSSIBLY RANSOM...THOUGH
CALLS TO LISBON DO NOT INDICATE ANYTHING.  OTHER AREAS IN THE CWA
NOT TOO BAD.  ADDITIONAL LIGHT RAIN AMTS IN THE BENSON/TOWNER COUNTY
AREAS OVER NE ND WILL NOT  HELP FARMERS BUT NOT EXPECTING THE RATE
OF RAIN TO BE EXCESSIVE FOR FLASH FLOODING...JUST ADDING MORE WATER
TO THE PONDS IN THE FIELDS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WATCH THROUGH TONIGHT.
MN...FLOOD WATCH THROUGH TONIGHT.

&&

RIDDLE
Hazardous weather outlook, Jun 29, 6:14 AM CST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
714 AM CDT WED JUN 29 2005

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-301200-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
714 AM CDT WED JUN 29 2005

...SEVERE THUNDERSTORMS ARE FORECAST ACROSS NORTHWEST AND WEST
CENTRAL MINNESOTA AND EASTERN NORTH DAKOTA FOR TODAY AND THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND THIS EVENING

A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST FOR NORTHWEST AND
WEST CENTRAL MINNESOTA AND ALL OF EASTERN NORTH DAKOTA THROUGH LATE
THIS EVENING. ISOLATED SEVERE THUNDERSTORMS OVER EASTERN NORTH
DAKOTA WILL MOVE THROUGH THE AREA THIS MORNING. A COLD FRONT ACROSS
THE WESTERN DAKOTAS WILL MOVE ACROSS EASTERN NORTH DAKOTA AND
NORTHWEST AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND INTO
THE EVENING. MAIN THREAT THIS AFTERNOON WILL BE LARGE
HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED
TORNADOES. WARM MOIST AIR WILL MOVE NORTH THIS MORNING ACROSS THE
AREA WITH SURFACE DEWPOINTS EXPECTED TO RISE AROUND 70 DEGREES. LOW
PRESSURE OVER SOUTHWEST NORTH DAKOTA WILL MOVE INTO FAR NORTHWEST
MINNESOTA BY EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE
FOLLOWING URL. WEATHER.GOV/GRANDFORKS      USING LOWER CASE

HOPPES

In the hours before

Local storm report, Jun 29, 4:33 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
533 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     LAKE PARK               46.88N 96.10W
06/29/2005  58 MPH           BECKER             MN   MESONET

            MN RWIS SITE ALONG HIGHWAY 10

&&

DRIDDLE
Local storm report, Jun 29, 5:10 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
610 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     5 W HOFFMAN             45.83N 95.89W
06/29/2005                   GRANT              MN   PUBLIC

            6 - 8 INCH BLACK WALNUT TREE LIMB RIPPED OFF

&&

WBARRETT
Local storm report, Jun 29, 5:31 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
631 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND GST     2 W WADENA              46.44N 95.18W
06/29/2005  60 MPH           OTTER TAIL         MN   MESONET

            MN RWIS STATION ALONG HIGHWAY 10

&&

DRIDDLE
Local storm report, Jun 29, 5:40 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
640 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     BAGLEY                  47.52N 95.40W
06/29/2005                   CLEARWATER         MN   TRAINED SPOTTER

            8 - 10 INCH DIAMETER BLUE SPRUCE TREE UPROOTED

&&

WBARRETT
Special weather statement, Jun 29, 6:36 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND
736 PM CDT WED JUN 29 2005

MNZ002>003-016-022>024-027>032-040-NDZ039-053-300136-
WEST BECKER MN-EAST BECKER MN-CLAY MN-NORTH CLEARWATER MN-
SOUTH CLEARWATER MN-GRANT MN-HUBBARD MN-MAHNOMEN MN-NORMAN MN-
EAST OTTER TAIL MN-WEST OTTER TAIL MN-WADENA MN-WILKIN MN-
CASS ND-RICHLAND ND-

...THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 554 FOR
THE FOLLOWING AREAS. NO AREAS REMAIN WITHIN THIS WATCH...

IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY

WADENA

IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY

HUBBARD

IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 5 COUNTIES

BECKER                CLAY                  CLEARWATER
MAHNOMEN              NORMAN

IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES

GRANT                 OTTER TAIL            WILKIN

IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 2 COUNTIES

CASS                  RICHLAND

INCLUDING THE CITIES OF DETROIT LAKES...FARGO...FERGUS FALLS AND
WAHPETON.
Local storm report, Jun 29, 6:45 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
745 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             10 NE PARK RAPIDS       47.02N 94.91W
06/29/2005  0.75 INCH        HUBBARD            MN   PUBLIC

&&

PB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wilkin

When
June 29, 8:09 PM CST to June 30, 11:59 PM CST
Where
Wilkin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
47.533, -95.383

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461726.